BAYESIAN INFERENCE METHODS FOR UNIVARIATE AND MULTIVARIATE GARCH MODELS: A SURVEY
Audrone Virbickaite,
M. Concepción Ausín and
Pedro Galeano
Journal of Economic Surveys, 2015, vol. 29, issue 1, 76-96
Abstract:
This survey reviews the existing literature on the most relevant Bayesian inference methods for univariate and multivariate GARCH models. The advantages and drawbacks of each procedure are outlined as well as the advantages of the Bayesian approach versus classical procedures. The paper makes emphasis on recent Bayesian non-parametric approaches for GARCH models that avoid imposing arbitrary parametric distributional assumptions. These novel approaches implicitly assume infinite mixture of Gaussian distributions on the standardized returns which have been shown to be more flexible and describe better the uncertainty about future volatilities. Finally, the survey presents an illustration using real data to show the flexibility and usefulness of the non-parametric approach.
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (15)
Downloads: (external link)
http://hdl.handle.net/10.1111/joes.12046 (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:bla:jecsur:v:29:y:2015:i:1:p:76-96
Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0950-0804
Access Statistics for this article
More articles in Journal of Economic Surveys from Wiley Blackwell
Bibliographic data for series maintained by Wiley Content Delivery ().